UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 52

of 'Pulmonary toxicity associated with antineoplastic therapy: Molecularly targeted agents'

52
TI
Drug-induced pneumonitis associated with imatinib mesylate in a patient with idiopathic pulmonary fibrosis.
AU
Yamasawa H, Sugiyama Y, Bando M, Ohno S
SO
Respiration. 2008;75(3):350. Epub 2006 Jan 30.
 
A 74-year-old man with idiopathic pulmonary fibrosis (IPF) developed severe dyspnea on exertion after the readministration of imatinib mesylate for chronic myeloid leukemia. Chest X-ray and CT showed ground-glass opacities in both lungs in addition to preexisting honeycombing. Discontinuation of imatinib and methylprednisolone pulse therapy followed by administration of oral prednisolone resulted in improvement in both symptoms and radiographic findings. Imatinib-induced pneumonitis was diagnosed based on the clinical course and findings. Only five previous reports of imatinib-induced pneumonitis have been published in the literature, and this is the first case reported in a patient with IPF.
AD
Division of Pulmonary Medicine, Department of Medicine, Jichi Medical School, Tochigi, Japan. hyamasa@jichi.ac.jp
PMID